MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Data Problem (3196)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 12/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that, the patient experienced less vision and refractive outcome of patient was reported as 1.25 diopters hypermetropic.So, intraocular lens (iol) was explanted in the secondary implant procedure.Additional information received and it states that the corneal topography, both pre- and post-operation, do not show any strange images that could explained that the vision or outcome can change.The doctor has performed an iol exchange od (right eye) and now has a good outcome.Based on the od outcome.Doctor has adjusted the iol strength os (left eye), this has now also come out well.
 
Additional Manufacturer Narrative
The lens was returned in a lens case for the replacement lens case.Viscoelastic was dried on the lens.The lens was cut into two pieces across the center, typical of removal.Power and resolution could not be reverified due to the optic damage.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.The root cause could not be determined for the reported refractive error.The lens power could not be reverified due to the optic damage.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The lens was returned in the lens case for the replacement lens.The company, 23.0 diopter lens was replaced with a company, 24.5 diopter lens.As the reported refractive surprise was indicated to be 1.25, and the replacement lens was 1.5 diopters different, this may indicate a calculation issue.File will be reopened if new information is received.Based on information received following submission of the initial report, this event does not meet criteria for reporting as a serious injury.No further reports required.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and it states that explantation happened 1 week after the first surgery.Additional information received and reported that the iol was exchanged for the same lens model but one and half a diopter more power indicating the correct lens power was not implanted initially.There is no reported defect or fault with the iol.

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21065973
Report Number1119421-2025-00035
Device Sequence Number3418134
Product Code MFK
UDI-Device Identifier00380652408189
UDI-Public(01)00380652408189(17)280211(11)240213(10)15796068
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.230
Device Lot Number15796068
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale